Depersonalization Support Forum banner
1 - 6 of 6 Posts
G

·
Discussion Starter · #1 ·
I saw my doctor today and we decided to put me back on a 12.5mg dose of Zoloft - really low. I think the reason I freaked out was because the dose was WAY too high for me WAY too fast.

I have read and heard that severe dr/dp can be caused from rapid withdrawal from SSRIs, so I'm hoping that going back on one will help me feel normal again. However, today when I took my 12.5 mg of Zoloft, I felt like I'd done a bunch of cocaine! I think that's the closest thing I can think of - or maybe drinking 20 cups of coffee. The anxiety is really bad and I'm feeling pretty manic. Anyway, I'm going to hopefully hear back from my doctor and switch to another tomorrow.

Does anyone have success stories about going on medication? I'm having quite a tough time and any positive stories of medication helping, particularly SSRIs would be really appreciated. :cry: Thanks everyone
 

·
Registered
Joined
·
249 Posts
"I have read and heard that severe dr/dp can be caused from rapid withdrawal from SSRIs."

Where did you read/hear this? It's new to me.

"However, today when I took my 12.5 mg of Zoloft, I felt like I'd done a bunch of cocaine! I think that's the closest thing I can think of - or maybe drinking 20 cups of coffee."

Definitely check with your doctor. I've been on various SSRI's over the years, and honestly, I hardly ever notice that I'm on them. So maybe you're extremely sensitive, or you're having psychosomatic reactions to the ANXIETY of going on medication, i.e. "I have read and heard that severe dr/dp can be caused from rapid withdrawal from SSRIs."
 

·
Registered
Joined
·
1,207 Posts
There is something called the "seratonin syndrome" that you may be thinking of, but that's a very serious condition and you'd be hospitalized if you had that, I think. Also, "seratonin syndrome," which can be fatal, involves mixing MAOs and SSRIs.
 

·
Registered
Joined
·
1,207 Posts
Sorry -- yes, going off SSRIs cold turkey is going to cause problems with how you feel.

Going from anything that is pushed out of your system completely within about 52 hours to zero suddenly is a shock to your body. If you go off it, you want to do it slowly, but I don't know how you get less than 12.5 mg. Maybe a small dose of Ativan instead for a couple of days. Ask your doctor.
 
G

·
Discussion Starter · #5 ·
Bella, you might want to talk to the doctor again and tell him that you are feeling MANIC from the ssri. Sometimes, not often, but sometimes, ssri's can induce manic reactions in some people.

If the person is prone to major mood swings, they might then rebound to the opposite - to a deep depression after the "caffeine" feeling wears off.

SSRI's SOMEtimes can produce odd effects like that. Talk to him. Tell him you might be one of those exceptions and see what he thinks about it.

Take care,
Janine
 

·
Registered
Joined
·
178 Posts
I could see in theory how it could create DP/DR. Stopping ssri's seems to be a pain for most people. I would try to do it over a long period of time. And zoloft is one of the worst to get off of, it leaves nasty side effects because of hits half-life. I would be suprised if you didnt start feeling better in a few weeks.

When I went back on zoloft I felt that it made my anxious for the first week or so.
 
1 - 6 of 6 Posts
Top